Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 31, NWS Boston/Norton, MA

March 2, 2014

NWS Boston/Norton, MA issued this small craft advisory at Mar 2, 2014, 3:45 PM EST. It took effect at Mar 3, 2014, 3:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 3:45 PM EST (20:45 UTC)
In effect from
Mar 3, 2014, 3:00 AM EST
Expired
Mar 3, 2014, 4:27 PM EST
In force
13 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WHUS71 KBOX 022045
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EST SUN MAR 2 2014

ANZ250-251-030445-
/O.NEW.KBOX.SC.Y.0031.140303T0800Z-140304T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
345 PM EST SUN MAR 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM EST MONDAY.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-030445-
/O.NEW.KBOX.SC.Y.0031.140303T0800Z-140304T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
345 PM EST SUN MAR 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM EST MONDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-030445-
/O.NEW.KBOX.SC.Y.0031.140303T1200Z-140303T2100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
345 PM EST SUN MAR 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST MONDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
227 
WHUS71 KBOX 030851
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
351 AM EST MON MAR 3 2014

ANZ256-031700-
/O.CAN.KBOX.SC.Y.0031.000000T0000Z-140304T0000Z/
/O.NEW.KBOX.SC.Y.0032.140303T0900Z-140303T1900Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
351 AM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-031700-
/O.EXB.KBOX.SC.Y.0031.140303T0900Z-140303T1900Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
351 AM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-031700-
/O.EXT.KBOX.SC.Y.0031.000000T0000Z-140304T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
351 AM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-031700-
/O.EXT.KBOX.SC.Y.0031.140303T0851Z-140303T2100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
351 AM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-031700-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-140304T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
351 AM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
597 
WHUS71 KBOX 031742
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1242 PM EST MON MAR 3 2014

...GUSTY NORTH TO NORTHEAST WINDS AS ARCTIC AIR OVERSPREADS THE
WATERS THROUGH TONIGHT...

ANZ250-251-040000-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-140304T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1242 PM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-040145-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-140304T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1242 PM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-032100-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-140303T2100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1242 PM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-031900-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-140303T1900Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1242 PM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-031900-
/O.CON.KBOX.SC.Y.0032.000000T0000Z-140303T1900Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1242 PM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
821 
WHUS71 KBOX 032127
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EST MON MAR 3 2014


ANZ250-251-032230-
/O.CAN.KBOX.SC.Y.0031.000000T0000Z-140304T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
427 PM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ254-255-032230-
/O.CAN.KBOX.SC.Y.0031.000000T0000Z-140304T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
427 PM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ231>234-032230-
/O.EXP.KBOX.SC.Y.0031.000000T0000Z-140303T2100Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
427 PM EST MON MAR 3 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:45 PM EST, 0 minutes earlier.

Area forecast discussion, Mar 2, 3:45 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EST SUN MAR 2 2014

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SLIDE OFFSHORE...STALLING WELL
SOUTH OF THE REGION TONIGHT. LOW PRESSURE WILL MOVE ALONG THE
FRONT...BRUSHING THE SOUTH COAST WITH ACCUMULATING SNOW.
THEREAFTER DRY BUT MUCH COLDER THAN NORMAL WEATHER OVERSPREADS
THE REGION THROUGH WEDNESDAY. AN OCEAN STORM MAY IMPACT SOUTHERN
NEW ENGLAND THU/FRI...OR MAY HARMLESSLY DRIFT OUT TO SEA.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
*** TIGHT SNOW GRADIENT EXPECTED BEGINNING TONIGHT ***

VERY WEAK SFC COLD FRONT CURRENTLY JUST OFFSHORE OF THE ISLANDS
AND CONTINUING A SLOW MARCH TO THE S. MSAS MASS FIELDS SHOWS THE
WAVE OF LOW PRES ALREADY BEGINNING TO DEVELOP OVER VA/NC THIS
AFTERNOON...PRETTY CLOSE TO WHERE MOST DETERMINISTIC GUIDANCE
SUGGESTS. THE BULK OF PRECIP FROM THE FRONT ITSELF HAS SHIFTED
OFFSHORE...AND REMAINED RELATIVELY LIGHT TODAY AS LIFT WAS VERY
WEAK TO BEGIN WITH.

THIS WAVE WILL BEGIN A SLOW MARCH TO THE NE DURING THE OVERNIGHT
HOURS...WITH WRAP AROUND WARM CONVEYOR SIGNAL SPREADING N TO BRUSH
THE COASTAL REGIONS OF SRN NEW ENGLAND BEGINNING ESPECIALLY
BETWEEN 04-07Z.

THE REAL ISSUE HERE IS HOW FAR N THIS BANDING GETS. NOTING A
COMBINATION OF VERY CONFLUENT FLOW ALOFT...AS WELL AS RAPID DRYING
OF THE LOW LVLS AS SFC DWPTS DIP DOWN INTO THE SINGLE DIGITS
ACROSS SRN NH AND INTO MUCH OF INTERIOR MA BY 12Z.
THEREFORE...EVEN IF RETURNS ON RADAR SPREAD FURTHER N OF THE
CT/RI BORDER OVERNIGHT...DRY AIR IN THE LOWER REACHES OF THE
COLUMN MAY LIMIT HOW MUCH ACTUALLY REACHES THE SFC. INDEED THE
MODEL TREND CONTINUES TO LOWER LIQUID EQUIVALENTS AND SHIFT THE
HEAVIER AXIS OFFSHORE. WITH ADJUSTMENTS TODAY...EVEN AREAS WITH
CURRENT ADVISORIES ONLY JUST BREAK THE 3 INCH TOTAL MARK THANKS TO
NEAR 15 TO 1 RATIOS /A LITTLE HIGHER ON ACK...MAYBE APPROACHING
4/. IF YOU NOTE A LACK OF OVERALL CONFIDENCE HERE IT/S BECAUSE
WITH THE LIFT BEING SO WEAK AND OUT OF THE FAVORED -12C TO -18C
SNOW GROWTH REGION AND OVERALL QPF VALUES...IT MAY BE THAT CURRENT
ADVISORIES DON/T FULLY PAN OUT. HOWEVER ONLY A SLIGHT /LIKE 20-30
MILES/ N SHIFT IN THE OFFSHORE BANDING MAY MAKE A BIG DIFFERENCE
HERE...SO WILL MAINTAIN THEM AS THEY STAND DUE TO HOW CLOSE IT MAY
GET. IF MID CREW ASSESS BETTER BANDING REMAINS OFFSHORE...THEY MAY
WISH TO DROP IT EARLY. THERE IS ONE ENHANCEMENT FEATURE TO
NOTE...A SLIGHT N-NE WIND COMPONENT DRAWING IN THE COLDER AIR FROM
NRN NEW ENGLAND MAY LEAD TO SOME OCEAN ENHANCEMENT...ESPECIALLY
ACROSS THE PORTIONS OF THE S SHORE WHICH EXTENDS INTO MA BAY AND
CAPE COD BAY...AS WELL AS THE CAPE ITSELF. NANTUCKET MAY HAVE
ENOUGH DRAW OVER NANTUCKET SOUND FOR THIS AS WELL. DO NOTE A
PERIOD WHERE SFC-H85 LAPSE RATES REACH NEAR DRY ADIABATIC LEVELS.
THIS MAY HELP SNOW TOTALS A BIT ESPECIALLY IN THE PEAK 06-12Z
TIMEFRAME.

FURTHER N...LOOKING AT A VERY TIGHT GRADIENT BETWEEN THE HAVES AND
HAVE NOT/S WITH THIS EVENT. AREAS ESPECIALLY N OF THE ROUTE-6 AND
I-195 CORRIDORS /EXCEPT FOR E COASTAL MA DUE TO THE OCEAN
ENHANCEMENT MENTIONED ABOVE/ MAY STRUGGLE AS THE DRY AIR ENTRAINS
FURTHER S...CUTTING OFF THE MOISTURE AVAILABLE IN THE CORE OF
WEAK LIFT ALOFT AND LEADING TO VIRGA. STILL A BIT OF LIGHT SNOW IS
POSSIBLE UP TO THE MA PIKE BY THE TIMING OF THE MORNING
COMMUTE...WHICH MAY LEAD TO A LOW END IMPACT...BUT OBSERVATION VS
RADAR TRENDS WILL NEED TO BE WATCHED CLOSE THROUGH THE OVERNIGHT
TO BETTER REFINE THE SNOW TOTALS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A GRADUAL END TO THE SNOWS FOR SRN CT/RI AND SE MA IS EXPECTED
THROUGH THE MORNING HOURS AS BOTH THE LOW PRES AND ATTENDANT FRONT
PUSH FURTHER S AND E OF THE REGION...MOVING THE WARM CONVEYOR BELT
FURTHER OFFSHORE. AS MENTIONED ABOVE...MAY NEED TO WATCH SOME
AREAS FOR LIGHT SNOW DURING THE COMMUTE BUT THE BEST CHANCE IS
THE ROUTE 6 FROM CT AND RI INTO THE I-195 CORRIDOR AND S SHORE OF
MA. IN FACT...SOME AREAS OF SRN NH MAY ACTUALLY SEE THE
SUNRISE...WHERE THE DRY/COLD AIRMASS HAS ALREADY MOVED IN.

AFTER THE BULK OF THE SNOWFALL ENDS...A COLD AIRMASS WILL BEGIN
MOVING SE OVER THE REGION THROUGH THE DAYLIGHT HOURS. H85 TEMPS
MAY BE APPROACHING -14C BY 00Z. THEREFORE...EXPECT MAXES TO BE ON
THE ORDER OF 10F COLDER THAN SUN. RANGING FROM HIGHS IN THE LOW
TO UPPER 20S.

WITH H85 TEMPS APPROACHING -14C AND SST NEAR +2C...MAY NEED TO
WATCH ESPECIALLY THE OUTER CAPE COD FOR A PERIOD OF LATE DAY OCEAN
EFFECT SNOW SHOWERS AND LOW CLOUDS. WIND TRAJECTORIES WILL BE
SHIFTING FROM NEAR DUE N TO NW WITH TIME...SO JUST ENOUGH OF A
COMPONENT TO SUPPORT A BRUSH AS THEY DEVELOP INTO THE OVERNIGHT
HOURS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* 15 TO 20 DEGS COLDER THAN NORMAL THROUGH WED
* NOT AS COLD THU/FRI/SAT
* WATCHING OCEAN STORM THU/FRI

MONDAY NIGHT...

COLD AIR ADVECTION ON NORTH-NORTHEAST WINDS WILL CONTINUE TO YIELD A
RISK OF OCEAN EFFECT SNOW SHOWERS ACROSS EASTERN MA. SNOW SHOWERS
SHOULD DIMINISH SECOND HALF OF THE NIGHT AS MID LEVEL FLOW
TRANSITIONS FROM CYCLONIC TO ANTICYCLONIC. ELSEWHERE VERY COLD AND
DRY WEATHER PREVAILS WITH WINDS DIMINISHING LATE. LOW TEMPS MON
NIGHT WILL AVERAGE 15-20 DEGS COLDER THAN NORMAL.

TUESDAY...

VERY COLD START TO THE DAY. IN FACT NEAR RECORD COLD MINS MON
NGT/TUE MORNING ACROSS THE INTERIOR. FOR EXAMPLE BDL/S RECORD MIN
TUE MAR 4TH IS +2F IN 1950. OUR FORECAST MIN TUE MORNING FOR BDL IS
+4F. ORH/BOS AND PVD APPEAR SAFE FROM BREAKING ANY RECORD LOWS.
NONETHELESS A VERY COLD START TO THE DAY TUE. PGRAD RELAXES BY
AFTN...THUS DIMINISHING WIND. HOWEVER HIGHS ONLY IN THE 20S WHICH
ARE 15-20 DEGS COLDER THAN NORMAL FOR EARLY MARCH!

TUESDAY NIGHT/WEDNESDAY NIGHT...

ARCTIC FRONT APPROACHES FROM THE NORTH. BROAD WEST TO EAST
CONFIGURATION OF ARCTIC HIGH ACROSS ONTARIO AND QUEBEC YIELDS A LONG
MOIST EAST-NORTHEAST FETCH ACROSS GULF OF MAINE AND INTO SOUTHERN
NEW ENGLAND. THIS MAY YIELD PERIODS OF VERY LIGHT SNOW OR FLURRIES
ACROSS THE AREA. OTHERWISE COLD WEATHER CONTINUES.

THURSDAY/FRIDAY...

MODEL DIFFERENCES ON TIMING WITH NEXT SYSTEM. GFS AND ITS ENSEMBLES
FASTER THAN THE ECMWF AND ITS ENSEMBLES. NEVERTHELESS ALL MODEL
GUIDANCE AGREES THAT A POTENT AND MOIST SOUTHERN STREAM SYSTEM MOVES
ACROSS THE GULF STATES THIS PERIOD. ALL GUIDANCE INCLUDING THE
ENSEMBLES SUGGEST STREAMS WILL REMAIN SEPARATE YIELDING AN UNPHASED
SOLUTION. THIS WOULD SUGGEST A NOT A BIG EVENT FOR NEW ENGLAND.
WHILE THERE IS LARGE SPREAD AT THE SURFACE THE UPPER AIR PATTERN
SUGGEST THE SOUTHERN STREAM SYSTEM MAY NOT REACH OUR LATITUDE WITH
THE BULK OF THE MOISTURE/PRECIP REMAINING SOUTH OF NEW ENGLAND. IF
THE NORTHERN PRECIP SHIELD DOES REACH OUR LATITUDE COLD AIR IS
RETREATING NORTH-NORTHEAST BACK INTO CANADA DURING THIS TIME. THIS
COMBINED WITH THE LACK OF COLD NORTHERN STREAM MERGER...ANY PRECIP
THAT DOES REACH SOUTHERN NEW ENGLAND COULD BE PTYPE ISSUES AS
PREVIOUS FORECASTER NOTED.

SATURDAY/SUNDAY...

LIKELY DRY BUT BOTH GFS AND ECMWF ENSEMBLES SUGGEST ANOTHER SURGE OF
COLDER AIR INVADING NEW ENGLAND...ALTHOUGH NOT OF THE SAME MAGNITUDE
OF PREVIOUS COLD AIR OUTBREAKS HERE. GEFS ANOMALIES SUGGEST 850 MB
TEMPS DIPPING TO ABOUT -1 STANDARD DEVIATION COLDER THAN CLIMO.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY/...HIGH CONFIDENCE IN GENERAL
TRENDS...LOWER CONFIDENCE IN EXACT SNOW/NO SNOW LINE OVERNIGHT
INTO TOMORROW.

MAINLY VFR DURING THE DAYLIGHT HOURS TODAY...EVEN IN SOME LIGHT
-SHRASN ACROSS RI/SE MA TERMINALS. THEN...LOOKS LIKE A PERIOD OF
GRADUAL LOWERING TO MVFR CIGS ESPECIALLY S AND E OF A BDL-BOS
LINE WITH VFR TO THE NW THROUGH THE EVENING AND OVERNIGHT. A BAND
OF LIGHT SNOW IS THEN EXPECTED TO DEVELOP MAINLY 00Z-06Z ACROSS
CT- RI-SE MA WITH LITTLE TO THE N OF THE MASS PIKE. BEST CHANCE
FOR IFR VSBYS IS CAPE COD AND THE ISLANDS.

THE SNOW GRADUALLY COMES TO AN END FROM 12Z-16Z TOMORROW...WITH
VFR DEVELOPING EVERYWHERE...N WINDS WITH GUSTS 15-20 KT AND VFR
CONDITIONS.

PRELIM ACCUMULATIONS...
2-4" KFMH/KHYA/KACK
1-2" KPVD
0-1" KBDL/KBOS
LITTLE IF ANY SNOW KBAF/KORH/KBED/KMHT

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. IT IS POSSIBLE THAT
LITTLE TO NO SNOW DEVELOPS FOR BOS.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. IT IS POSSIBLE THAT ANY
SNOW REMAINS ONLY A COATING WITH MOSTLY MVFR/VFR VSBYS.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MON NIGHT...VFR EXCEPT LOW PROB OF MVFR IN SNOW SHOWERS EASTERN MA
ALONG WITH GUSTY NNE WIND. MODERATE FORECAST CONFIDENCE.

TUE...VFR WITH A DIMINISHING WIND. MODERATE FORECAST CONFIDENCE.

TUE NIGHT THRU WED NIGHT...VFR HOWEVER PERIODS OF MVFR POSSIBLE IN
VERY LIGHT SNOW OR FLURRIES. MODEST NE WIND WITH STRONGEST WIND
EASTERN MA. MODERATE FORECAST CONFIDENCE.

THU/FRI...LOW CONFIDENCE FORECAST AS OCEAN LOW APPROACHES FROM THE
SOUTH AND ANOTHER LOW EXITS THE GREAT LAKES.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY THROUGH MONDAY...HIGH CONFIDENCE.

MAINLY QUIET BOATING WEATHER EXPECTED THROUGH THE EVENING HOURS
SAVE FOR SOME LIGHT RAIN CHANGING TO SNOW ESPECIALLY FOR THE SRN
WATERS.

AS LOW PRES PASSES WELL S OF THE COASTAL WATERS...N WINDS WILL BE
INCREASING DURING THE EARLY MORNING HOURS SUCH THAT THEY GUST TO
25 KT ACROSS MOST OF THE OCEAN AND E INTRA-COASTAL WATERS THROUGH
THE DAY MON. SEAS WILL GRADUALLY BUILD WITH TIME AS
WELL...REACHING 5-6 FT ON THE OCEAN WATERS BY LATE MORNING AND
AFTERNOON. THEREFORE...SMALL CRAFT ADVISORIES HAVE BEEN ISSUED.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

FORECAST CONFIDENCE MODERATE TO HIGH EXCEPT LOW THU/FRI.

MONDAY NIGHT...MODEST NNE WIND. ARCTIC AIRMASS COMBINED WITH NNE
WIND WILL LIKELY YIELD LIGHT TO MODERATE FREEZING SPRAY ESPECIALLY
NORTHEAST MA WATERS.

TUESDAY...WINDS DIMINISH. GOOD VSBY AND DRY WEATHER.

TUE NIGHT THRU WED NIGHT...NE WINDS INCREASING AHEAD OF NEXT ARCTIC
HIGH. VSBY REDUCED AT TIMES IN SNOW SHOWERS/FLURRIES.

THU/FRI...OCEAN LOW APPROACHES FROM THE SOUTH...BUT MAY JUST DRIFT
OUT TO SEA WITH LITTLE IMPACT. NEED TO WATCH THIS CLOSELY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON EST
     MONDAY FOR MAZ022>024.
NH...NONE.
RI...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON EST
     MONDAY FOR RIZ008.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 4 PM EST MONDAY FOR
     ANZ231>234.
     SMALL CRAFT ADVISORY FROM 3 AM TO 7 PM EST MONDAY FOR ANZ250-
     251-254>256.

&&

SYNOPSIS...NOCERA/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...NOCERA
AVIATION...NOCERA/DOODY
MARINE...NOCERA/DOODY
Hazardous weather outlook, Mar 2, 3:51 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
351 AM EST SUN MAR 2 2014

MAZ002>012-014-015-026-NHZ011-012-015-030900-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
351 AM EST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ013-016>019-RIZ001>005-030900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
351 AM EST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF LIGHT SNOW IS LIKELY FROM SUNDAY EVENING INTO MONDAY
MORNING. SNOW ACCUMULATIONS RANGING FROM 1 TO 2 INCHES ARE
ANTICIPATED.

SNOW COVERED ROADS ARE LIKELY RESULTING IN SLIPPERY TRAVEL FOR
THE OVERNIGHT INTO MONDAY MORNING COMMUTE.

THERE IS LOW CONFIDENCE AT THIS TIME CONCERNING A POTENTIALLY
SIGNIFICANT STORM BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-021-RIZ006-007-030900-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
351 AM EST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF LIGHT TO MODERATE SNOW IS LIKELY FROM SUNDAY EVENING
INTO MONDAY. SNOW ACCUMULATIONS RANGING FROM 1 TO 3 INCHES WITH
UP TO 4 INCHES ARE ANTICIPATED OVER THE IMMEDIATE SOUTH-COAST.

SNOW COVERED ROADS ARE LIKELY RESULTING IN SLIPPERY TRAVEL FOR THE
OVERNIGHT AND THROUGH MONDAY MORNING COMMUTE.

THERE IS LOW CONFIDENCE AT THIS TIME CONCERNING A POTENTIALLY
SIGNIFICANT STORM BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ008-030900-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
351 AM EST SUN MAR 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS LOW CONFIDENCE AT THIS TIME CONCERNING A POTENTIALLY
SIGNIFICANT STORM BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-030900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
351 AM EST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PERIODS OF LIGHT TO PERHAPS MODERATE FREEZING SPRAY ARE POSSIBLE
MONDAY THROUGH MONDAY NIGHT...AND AGAIN WEDNESDAY INTO WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:15 AM ESTWinter Weather AdvisoryBOXBarnstable, Dukes, Nantucket19 hr

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.